MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W06150135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use an evercross balloon with a non-medtronic 6 f sheath and guidewire to treat a moderately calcified 150mm lesion with 40% stenosis in the proximal superficial femoral artery (sfa).The vessel presented minimal tortuosity.The artery diameter was 6mm.Ifu was followed and the device was prepped with no issues.An inflation device was used.It was reported that a longitudinal burst occurred during inflation of the balloon at 10 atm.The balloon was retrieved successfully from patient and the procedure was completed using a chocolate balloon.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information received.The balloon and catheter were removed together through the sheath and no parts embolised in the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the evercross catheter was returned inside a previously opened evercross pouch which indicated lot a719763.No ancillary devices were included.The evercross catheter was removed from the pouch and inspected.The balloon was in a post-inflated state.Dried blood was noted on the outside and within the balloon.It was observed the balloon showed a longitudinal tear which started approximately 4cm from the distal tip and continued for approximately 9cm (13cm from the distal tip).No other damages were observed to the evercross.A longitudinal tear has been identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8154820
Report Number2183870-2018-00578
Device Sequence Number2324507
Product Code LIT
UDI-Device Identifier00821684061749
UDI-Public00821684061749
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Catalogue NumberAB35W06150135
Device Lot NumberA719763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/13/2018
01/11/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/04/2019
02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1